MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY
Catalog Number RED68KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 68 reperfusion catheter (red68) confirmed it was fractured and revealed yield marks near the fracture location with no signs of torquing or stretching.This indicates the fracture was likely due to a kink.If the red68 is manipulated against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported complaint the root cause of resistance could not be determined.Further evaluation revealed additional kinks on the red68.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and the middle cerebral artery (mca) using a penumbra system red 68 reperfusion catheter (red68), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter, and a non-penumbra stent retriever.One pass was completed using the red68, and a second pass was completed using the red68 and the stent retriever.After removing the red68 from the patient, the red68 was noticed to be fractured near the midshaft.No portion of the red68 remained inside the patient.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24918486
Report Number3005168196-2026-00132
Device Sequence Number10460302
Product Code NRY
UDI-Device Identifier00815948024113
UDI-Public00815948024113
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K211411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED68KIT
Device Lot NumberH00008703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown